• question-icon

    What causes diarrhea while on Loperamide?

default
Posted on Mon, 17 Jul 2017 in Digestion and Bowels
Question: Yes, my wife continues to suffer from diarrhea, associated with chronic opioid use. Recently she has even soiled to bed due to unexpected or sudden diarrhea. She has had a lot of tests but are lacking any solutions to the problem. Currently taking loperamide 2 mg. 8 x day an it's not helping. Please help us.
YYYY@YYYY
doctor
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer:
Has her stool and diet been evaluated? For how long has this been going on?

Detailed Answer:
HI and thanks so much for this query.

I will like to obtain some more details from you.

1. For how long has this been going on?
2. Opioids often cause constipation and not diarrhea. Can you tell me who said this diarrhea is related to chronic opioids use?
3. Has his stool been evaluated for infections, and inability to adequately digest and absorb nutrients from the gut?


I hope to hear from you on this. I will then factor these in to provide a personalized and helpful response to you.

Waiting...
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Chobufo Ditah 50 minutes later
Been going on for 3-4 years. Doctor diagnosed problem from opioid use. Getting worse every year. 3 months ago gall bladder removed, was about to burst. Recent cat scans and endoscope search of large and small intestine. All they say they found was inflammation of small intestine. No tests on feces yet...don't know why it's gotten so much worse. We live in Oregon but are visiting in Arizona, so it's hard to see doctor. Please help.
doctor
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer:
Suggest you get a biopsy of the intestines!

Detailed Answer:
Hi,

These symptoms and the trend is so atypical. I will suggest that you see a gastroenterologist to look into the intestines with a camera. During this cause, pieces of tissue should be taken and sent to the laboratory for investigation. This will tell us what the exact problem with the digesting and absorbing surface would be. Also, stool should be analyzed to see whether it is possible that she has poor digestion and/or poor absorption.

I hope this helps. I wish your wife well. Keep me posted on this.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6252 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Gall bladder

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal...

doctor1 MD

Mom 86 has stomach pain on the right side. No fever , but nauseated.

doctor1 MD

my mother has tested a usg whole abdomen in this report UTERES - is showing a small well defined hypoechoeic in anterior wall and few small...

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Chobufo Ditah
  • Q - CT scan showed cancer tumor inside liver. Swollen abdomen, little...

  • Q - Shaved around private parts and around base of penis. Bumps are like...

  • Q - Having blood pressure. Taking Sandoz Fenofibrate. Should I go for higher...

  • Q - Severe anal itching and rashes on buttocks. Suggest medication

  • Q - Stomach upset, gas and bloating. What could this be?

  • Q - Can I contract HIV through blowjob?

  • Q - Having swollen testicles. Could this be a sign of cancer?

  • Q - Had rectal prolapse surgery. Should I be concerned of having irregular...

  • Q - What causes numbness in toe?

  • Q - Is Hydrazine sulfate effective for cancer patients suffering from cachexia?

backtotop2